MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG CARDIOMESSENGER SMART 4G US; HOME MONITORING

BIOTRONIK SE & CO. KG CARDIOMESSENGER SMART 4G US; HOME MONITORING
Model Number 438613
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 04/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
Device was transmitting just fine then on (b)(6) 2020 the patient felt a painful shock go through her hand when she touched the cardio messenger and then the device would no longer power on.
 
Additional Manufacturer Narrative
Upon receipt, the cardiomessenger smart was subjected to an extensive analysis.During the analysis of the cardiomessenger smart, the observation could not be confirmed.The cardiomessenger smart has no exposed metal parts, so it was not possible to clarify during the analysis how a painful shock for the patient could have occurred.Since the used power supply was not returned, the power supply could not be analyzed.Also, it was not possible to confirm if the power supply supplied with the cardiomessenger smart from biotronik was used.Therefore, damage caused by an incorrect power supply cannot be excluded either.The original power supply works on the secondary side with a 5 volt safety extra-low voltage.This cannot have led to an electric shock.Further analysis of the device was performed.It could be switched on, but switched off suddenly after a short time.This behavior could be traced back to a damaged component on the main circuit board, which was apparently damaged by an electrostatic pulse.This kind of damaging reinforces the assumption that the cause must be attributable to an external influence.

Brand Name
CARDIOMESSENGER SMART 4G US
Common Device Name
HOME MONITORING
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key10642323
Report Number1028232-2020-04315
Device Sequence Number18908214
Product Code OSR
UDI-Device Identifier04035479159115
UDI-Public04035479159115
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number438613
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2020
Initial Date Received by Manufacturer 04/07/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1